MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT30022UX
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute integrity rx coronary, drug eluting stent to treat a moderately tortuous, moderately calcified lesion in the left anterior descending (lad) artery.Negative prep was performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It is reported that the stent failed to cross the lesion so it was removed from the patient.It is stated that the stent felt as though it was getting stuck inside the guide liner.It is reported that on removal of the stent it was noted to be deformed at the proximal end.The procedure was complete using the same size and model stent.It is reported that the patient is alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned on the balloon between the marker bands as per specifications.No stent deformation was evident.No deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel, most likely due to the presence of hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was inspected prior to use.The stent looked as if it was bent back on itself on the proximal end out of the package.The stent would not go through the non-medtronic guide extension catheter (gec).It is unknown if the stent exited the tip of the gec.It was removed and not used.No intervention was required to remove the stent from the gec.No difficulties were noted when removing the stent from the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8502827
Report Number9612164-2019-01276
Device Sequence Number18887629
Product Code NIQ
UDI-Device Identifier00643169037168
UDI-Public00643169037168
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Catalogue NumberRSINT30022UX
Device Lot Number0009318832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/12/2019
05/17/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/10/2019
05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1